Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 24, 2007, 8:28 PM CDT for Kittson County, Roseau County, Minnesota. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 8:28 PM CDT (01:28 UTC)
- Expired
- Jun 24, 2007, 9:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Kittson County, MN, Roseau County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:40 PM CDT | HAIL 1.5 | 5 Ssw Caribou, MN | |
| Jun 24, 8:53 PM CDT | TORNADO 1 | 1 Sse Haug, MN | TORNADO TOUCHDOWN REPORTED AROUND 7 MILES NORTH OF GREENBUSH...OR 1 SSE OF HAUG. TORNADO TRACKED FOR ABOUT 3 MILES TO AROUND 4 WNW OF BADGER BY 9 PM CDT. POWER POLES AND LINES WERE TAKEN DOWN AND SEVERAL TREES WERE SNAPPED OFF ALONG THIS ROUTE. DAMAGE INDICATE |
| Jun 24, 8:54 PM CDT | TORNADO | 7 N Greenbush, MN | TONRADO REPORTED 4-7 MILES N OF GREENBUSH. LATER REPORT RECEIVED CONFIRMED TORNADO WAS 7 MILES NORTH OF GREENBUSH. |
| Jun 24, 8:59 PM CDT | TORNADO | 5 Nne Greenbush, MN | TORNADO REPORTED ON GROUND MOVING TO THE EAST-SOUTHEAST. TORNADO WAS DISSIPATING AT TIME OF CALL. |
| Jun 24, 9:26 PM CDT | TORNADO 0 | 7 W Roseau, MN | HAM RADIO RELAYED REPORT FROM LOCAL RADIO STATION OF A BRIEF TORNADO NEAR FOX OR 7 MILES WEST OF ROSEAU. NO SIGNIFCANT DAMAGE WAS DETECTED. |
| Jun 24, 9:26 PM CDT | TORNADO | 7 W Roseau, MN | HAM RADIO RELAYED REPORT FROM LOCAL RADIO STATION OF A TORNADO NEAR FOX OR 7 MILES WEST OF ROSEAU. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 250128
SVRFGF
MNC069-135-250230-
/O.NEW.KFGF.SV.W.0074.070625T0128Z-070625T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
828 PM CDT SUN JUN 24 2007
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KITTSON COUNTY IN NORTHWEST MINNESOTA...
NORTHWESTERN ROSEAU COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 930 PM CDT
* AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF HAUG TO 4 MILES SOUTH OF LANCASTER...MOVING TO THE EAST AT
20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE BRONSON AT 850 PM CDT...
HALMA AND HAUG AT 900 PM CDT...
LEO AND FOX AT 910 PM CDT...
BADGER AT 920 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4899 9614 4899 9673 4880 9706 4861 9649
4880 9571
$$
DK2 follow-up statements
000
WWUS53 KFGF 250145
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
845 PM CDT SUN JUN 24 2007
MNC135-250155-
/O.CAN.KFGF.SV.W.0074.000000T0000Z-070625T0230Z/
ROSEAU MN-
845 PM CDT SUN JUN 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR ROSEAU COUNTY IS CANCELLED
AND HAS BEEN REPLACED BY A TORNADO WARNING...
LAT...LON 4898 9642 4899 9673 4880 9706 4861 9651
4863 9641
$$
MNC069-250230-
/O.CON.KFGF.SV.W.0074.000000T0000Z-070625T0230Z/
KITTSON MN-
845 PM CDT SUN JUN 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR KITTSON COUNTY...
AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF
PINECREEK TO 6 MILES NORTH OF LAKE BRONSON...MOVING TO THE EAST AT 20
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN KITTSON COUNTY AT 900 PM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4898 9642 4899 9673 4880 9706 4861 9651
4863 9641
$$
DK000
WWUS53 KFGF 250221
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
922 PM CDT SUN JUN 24 2007
MNC069-250232-
/O.EXP.KFGF.SV.W.0074.000000T0000Z-070625T0230Z/
KITTSON MN-
922 PM CDT SUN JUN 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KITTSON COUNTY WILL
EXPIRE AT 930 PM CDT...
DOPPLER RADAR INDICATED THE STORMS WERE NO LONGER SEVERE AND SO THE
WARNING WILL BE ALLOWED TO EXPIRE AT 930 PM CDT.
LAT...LON 4898 9642 4899 9673 4880 9706 4861 9651
4863 9641
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:15 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 24, 8:15 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 815 PM CDT SUN JUN 24 2007 FORECAST CHALLENGE CONCERNS DEEP CONVECTION POTENTIAL. CONVECTION TRYING TO GET GOING AT THIS TIME ALONG SW-NE ORIENTED BOUNDARY THROUGH DVL AREA TO NEAR HCO. NO SURPRISE HERE AS 70 DEGREE DEWPOINTS POOLING ALONG BOUNDARY AND FRONTAL ZONE SHOWING LEAST AMOUNT OF CAPPING AND HIGHEST CAPE. MADE SOME MINOR ADJUSTMENTS TO POPS KEEPING HIGHEST POPS ALONG BOUNDARY. FARTHER SOUTH AND EAST AIRMASS STRONGLY CAPPED AND STILL FEEL TSRA NOT AN ISSUE. OVERALL FORECAST IN GOOD SHAPE WITH ONLY MINOR ADJUSTMENTS PLANNED. && .AVIATION...VFR CONDITIONS GFK...FAR...BJI AREAS. MVFR CIGS/VSBY CONFINED TO STRONGER CONVECTION ALONG BOUNDARY FROM DVL-HCO OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 24, 6:55 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 655 AM CDT SUN JUN 24 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 655 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA LATE THIS AFTERNOON AND OVERNIGHT. A FRONT WILL BECOME STATIONARY THIS AFTERNOON NEAR A LINE FROM VALLEY CITY TO GRAND FORKS AND ROSEAU. THUNDERSTORMS WILL FORM NEAR AND NORTH OF THE FRONT WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS THOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE OVER EASTERN NORTH DAKOTA AND THE NORTHERN RED RIVER VALLEY LATE ON MONDAY. THE GREATEST THREAT WILL BE IN THE DEVILS LAKE BASIN FOR LARGE HAIL...DAMAGING WIND AND A POSSIBLE TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND AGAIN MONDAY. GV
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:40 PM CDT | Tornado Warning | FGF | Roseau | 65 min |
| Jun 24, 9:44 PM CDT | Tornado Warning | FGF | Roseau | 51 min |
| Jun 24, 9:51 PM CDT | Tornado Warning | FGF | Lake of the Woods | 54 min |
| Jun 25, 12:21 PM CDT | Tornado Warning | FGF | Roseau | 54 min |
| Jun 25, 12:41 PM CDT | Tornado Warning | FGF | Kittson, Roseau | 49 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.